Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 108, NWS Charleston, WV

December 24, 2014Boone County, Lincoln County, Logan County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Dec 24, 2014, 5:47 PM EST for Boone County, Lincoln County, Logan County, West Virginia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 24, 2014, 5:47 PM EST (22:47 UTC)
Expired
Dec 24, 2014, 6:15 PM EST
In force
28 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Lincoln County, WV, Logan County, WV

The radar

The Charleston,WV radar (KRLX), 21 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 6:12 PM ESTTSTM WND DMGFoster, WVPOWER POLES AND LINES DOWN ALONG ROUTE 3. POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS51 KRLX 242247
SVRRLX
WVC005-043-045-242315-
/O.NEW.KRLX.SV.W.0108.141224T2247Z-141224T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
547 PM EST WED DEC 24 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  SOUTHERN LINCOLN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...

* UNTIL 615 PM EST

* AT 546 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HARTS...OR 13 MILES
  NORTHWEST OF LOGAN...MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPURLOCKVILLE...JULIAN...GILL AND CHAPMANVILLE.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3827 8181 3822 8180 3822 8184 3818 8182
      3823 8178 3820 8175 3823 8170 3822 8164
      3819 8165 3813 8156 3790 8211 3803 8221
      3805 8219 3806 8221
TIME...MOT...LOC 2247Z 239DEG 35KT 3802 8207

$$

12
2 follow-up statements
314 
WWUS51 KRLX 242303
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EST WED DEC 24 2014

WVC045-242313-
/O.CAN.KRLX.SV.W.0108.000000T0000Z-141224T2315Z/
LOGAN WV-
603 PM EST WED DEC 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOGAN COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3817 8201 3827 8181 3822 8180 3822 8184
      3818 8182 3823 8178 3820 8175 3823 8170
      3822 8169 3822 8164 3819 8165 3813 8156
      3800 8187
TIME...MOT...LOC 2303Z 236DEG 38KT 3819 8187

$$

WVC005-043-242315-
/O.CON.KRLX.SV.W.0108.000000T0000Z-141224T2315Z/
LINCOLN WV-BOONE WV-
603 PM EST WED DEC 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR NORTHERN BOONE AND EAST CENTRAL LINCOLN COUNTIES...

AT 602 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WOODVILLE...OR 10
MILES NORTHWEST OF MADISON...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOSTER...ASHFORD...RACINE AND SETH

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 119 BETWEEN
MILE MARKERS 47 AND 66.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3817 8201 3827 8181 3822 8180 3822 8184
      3818 8182 3823 8178 3820 8175 3823 8170
      3822 8169 3822 8164 3819 8165 3813 8156
      3800 8187
TIME...MOT...LOC 2303Z 236DEG 38KT 3819 8187

$$

16
754 
WWUS51 KRLX 242318
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
618 PM EST WED DEC 24 2014

WVC005-043-242327-
/O.EXP.KRLX.SV.W.0108.000000T0000Z-141224T2315Z/
LINCOLN WV-BOONE WV-
618 PM EST WED DEC 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE AND EAST
CENTRAL LINCOLN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE AS 
ADDITIONAL THUNDERSHOWERS PASS THROUGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3817 8201 3827 8181 3822 8180 3822 8184
      3818 8182 3823 8178 3820 8175 3823 8170
      3822 8169 3822 8164 3819 8165 3813 8156
      3800 8187
TIME...MOT...LOC 2303Z 236DEG 38KT 3819 8187

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 2:55 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Dec 24, 2:55 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EST WED DEC 24 2014

.SYNOPSIS...
COLD FRONT BRINGS GUSTY WINDS AND SHOWERS INTO THIS EVENING.
CHRISTMAS DAY STARTS COLD...CLOUDY...AND WINDY...WITH A FEW RAIN AND
SNOW SHOWERS.  HIGH PRESSURE CHRISTMAS NIGHT INTO SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
MODELS CONTINUE TO DRIVE A STRONG COLD FRONT EASTWARD ACROSS THE AREA
THIS AFTERNOON AND EVENING...ACCOMPANIED BY A BAND OF SHOWERS AND A
FEW THUNDERSTORMS. STILL SHOWING A MODERATE WESTERLY 850MB JET...
PUNCHING IN BEHIND THE FRONT...AND LIFTING UP ACROSS THE LOW LANDS
AND NORTHERN MOUNTAINS. THIS COUPLED WITH A TIGHT AND IMPRESSIVE
COLD ADVECTION THERMAL PATTERN WILL GREATLY ENHANCE DOWNWARD
MOMENTUM TRANSFER...FIRST WITH THE SHOWERS AND FOR SEVERAL HOURS
BEHIND THE FRONT. THUS...WILL CONTINUE THE WIND ADVISORY FOR
NORTHWESTERN TWO THIRDS OF THE AREA TIL 10 PM EST THIS EVENING.
WHILE GUSTY WINDS WILL CONTINUE FOR AWHILE AFTER 10 PM...LOSS OF
MIXING THRU HEATING AND LESSENING OF THE THERMAL GRADIENT WILL
DECREASE THE WINDS FROM WEST TO EAST. FOR TEMPERATURES...THERE WILL
BE A STRONG TEMPERATURE DROP BEHIND THE FRONT...BUT ABNORMALLY WARM
TEMPERATURES AHEAD OF THE FRONT WILL BE FOLLOWED BY ONLY SEASONAL
TEMPERATURES TONIGHT AND CHRISTMAS DAY. SO...POST FRONTAL RAIN
SHOWERS WILL STRUGGLE TO CHANGE TO SNOW SHOWERS BEFORE ENDING FOR
THE MOST PART FROM WEST TO EAST TONIGHT. THE EXCEPTION WILL BE THE
HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS WHERE RAIN WILL CHANGE
TO SNOW...BUT LITTLE SNOW ACCUMULATION IS EXPECTED AS DEEPER
MOISTURE IS LOST BY THE TIME OF CHANGEOVER. ON CHRISTMAS DAY...LOTS
OF LOW CLOUDS IN THE MORNING....BREAKING FOR SOME SUNSHINE IN THE
AFTERNOON AS HIGH PRESSURE AND MUCH DRIER AIR SETTLES IN FROM THE
WEST. LOOK FOR HIGHS IN THE 40S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
WITH MOISTURE IN THE MOUNTAINS SHOWN TO BECOME LESS THAN 1.5 KFT
THICK IN THE NRN MOUNTAINS BY 00Z FRI...AND THE TOP OF THE CLOUD AT
-5C OR WARMER...OPTED TO CUT OFF UPSLOPE RAIN/SNOW SHOWERS THERE BY
THEN TO START THE PERIOD.  COLD ADVECTION IS CUT OFF AS COLD CORE
SHIFTS E...AND HIGH PRESSURE TAKES OVER AT THE SFC BENEATH UPPER
LEVEL RIDGING.

THE HIGH MAINTAINS ITS INFLUENCE ON THE WEATHER AS IT BECOMES
ANCHORED OVER THE MIDDLE ATLANTIC STATES FRI AND REMAINS SO THROUGH
FRI NT...BEFORE DRIFTING EWD...OFFSHORE...ON SAT.  THIS SPELLS DRY
WEATHER WITHOUT MUCH CLOUD...ONCE THE CLOUDS IN THE NRN MOUNTAINS
GRADUALLY BREAK UP THU NT.

CLOUDS...MAINLY HIGH...INCREASE SAT AFTERNOON AS A LARGE POSITIVE
TILT UPPER LEVEL S/W TROUGH AND SFC COLD FRONT APPROACH.  MODELS
CONTINUE TO TREND SLOWER WITH THIS FEATURE...LIKELY OWING TO THE
TENACIOUS UPPER LEVEL HIGH OVER THE BAHAMAS.  THUS HAVE SLOWED THE
CHANCE FOR PRECIPITATION INCREASING FROM THE W...LIMITING IT TO JUST
A SCHC ALONG AND W OF THE OHIO RIVER BY THE END OF THE DAY SAT.

BLENDED IN THE MET AND MAV FOR LOWS THU NT...A LITTLE HIGHER OVER
THE MIDDLE OHIO VALLEY ON ACCOUNT OF THE GRADIENT ON THE BACK SIDE
OF THE HIGH THERE...AND A LITTLE LOWER ELSEWHERE WITH GOOD RADIATIVE
COOLING IN THE VALLEYS.  BLENDED IN THE MET FOR LOWS A LITTLE LOWER
FRI NT WITH LESS CLOUD AND HIGH PRESSURE KEEPING THE FLOW LIGHT
ESPECIALLY S AND E OF THE OHIO RIVER.  BLENDED IN THE MET FOR HIGHS
FRI FOR LITTLE CHANGE.  RAISED HIGHS SAT A LITTLE ABOVE CONSENSUS
AND GENERALLY ABOVE THE STRAIGHT GUIDANCE AND BELOW THE BIAS
CORRECTED GUIDANCE.  WITH LESS CLOUD...SAT SHOULD NOT BE MUCH IF ANY
COOLER THAN FRI.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MAIN SYNOPTIC FEATURE FOR THE LONG TERM IS A COLD FRONT PASSING
THROUGH AND THEN A SECONDARY WAVE RIDING ALONG THE FRONT. THE GFS
CONTINUES TO SUPPRESS THE SECOND WAVE...KEEPING IT MAINLY SOUTH AND
EAST. THE LATEST ECMWF IS TRENDING THIS WAY AS WELL. STARTED WITH
WPC GUIDANCE...AND THEN BLENDED IN ANOTHER DOSE OF THE GFS. HAVE THE
COLD FRONT PASSING THROUGH ON SUNDAY WITH LIKELY POPS ACROSS MUCH OF
THE CWA. THEN HAVE ANOTHER AREA OF LIKELY POPS ACROSS MAINLY THE
COAL FIELDS AND SOUTHERN MOUNTAINS SUNDAY NIGHT INTO EARLY MONDAY
WITH THE SECONDARY WAVE.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THRU 18Z THURSDAY...
DEEPENING SURFACE LOW WILL MOVE NORTH FROM CENTRAL KENTUCKY AT 16Z
INTO CENTRAL MICHIGAN BY 00Z. PRESSURE GRADIENTS WILL CONTINUE TO
TIGHTEN AND COLD FRONT PASSAGE WILL TAKE PLACE THIS AFTERNOON AND
EVENING. LOOK FOR THE FRONT AT THE OHIO RIVER AROUND 19Z...CRW-CKB
AROUND 21Z AND IN THE MOUNTAINS BY 23Z. SOME DRY SLOTTING THIS
AFTERNOON AHEAD OF THE FRONT WILL KEEP VFR CONDITIONS WITH MINIMAL
SHOWERS...AND THE LINGERING LIGHT RAIN IN THE MOUNTAINS WILL MOSTLY
END BY 18Z. THEN EXPECT A ROUND OF GUSTY SHOWERS AND ISOLD TO SCT
THUNDERSTORMS WITH THE COLD FRONT. SOUTHWESTERLY WIND GUSTS OF 40 TO
50 KTS KTS POSSIBLE ALONG AND BEHIND THE FRONT FOR A FEW
HOURS...ESPECIALLY IN THE CONVECTION ALONG THE COLD FRONT ITSELF.
AFTER 03Z WINDS SLOWLY DIMINISH...BUT STILL UP AROUND 30S KTS IN THE
HIGHER MOUNTAIN ELEVATIONS...AND MVFR STRATUS SPREADS EASTWARD IN
THE COLD ADVECTION ACROSS THE AREA...WITH IFR CEILINGS IN THE
MOUNTAINS AFTER 07Z. AFTER 13Z...CONDITIONS IMPROVING TO VFR IN THE
WEST AND MVFR IN THE MOUNTAINS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF AFTERNOON STORMS AND OVERNIGHT
STRATUS MAY VARY A FEW HOURS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    M    M    M    H    M    M    M    M    M    M
HTS CONSISTENCY  M    M    M    H    H    M    M    M    M    H    M    H
BKW CONSISTENCY  H    H    H    M    M    H    H    M    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    L    H    M    H    H    M
PKB CONSISTENCY  H    H    M    M    M    H    H    M    M    H    H    H
CKB CONSISTENCY  H    H    H    H    M    L    M    H    M    H    H    H

AFTER 18Z THURSDAY...
IFR IN CLOUDS POSSIBLE IN THE HIGHER ELEVATIONS OF THE MOUNTAINS WED
NT INTO THU.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR WVZ005>011-
     013>019-024>026.
     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR WVZ020-027>032-
     037>040-046-047.
OH...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...TRM/JMV/MZ
NEAR TERM...JMV
SHORT TERM...TRM
LONG TERM...MZ
AVIATION...JMV
Hazardous weather outlook, Dec 24, 4:28 PM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EST WED DEC 24 2014

OHZ066-067-075-076-083>087-WVZ006>011-252130-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
428 PM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SEVERE THUNDERSTORM WATCH 564 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-WVZ005-013>019-024>026-252130-
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
428 PM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ020-027>032-037>040-046-047-252130-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
428 PM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>036-252130-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
428 PM EST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

GUSTY WINDS CAN BE EXPECTED THIS AFTERNOON AND EVENING...BUT WINDS
ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 24, 3:49 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EST WED DEC 24 2014

KYZ101>103-105-OHZ087-242145-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
349 PM EST WED DEC 24 2014

...SPECIAL WEATHER STATEMENT FOR GREENUP...CARTER...BOYD AND LAWRENCE
COUNTIES IN KENTUCKY...AND WESTERN LAWRENCE COUNTY IN SOUTHEAST OHIO
UNTIL 445 PM EST...

AT 342 PM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED ALONG A
LINE FROM 24 MILES WEST OF GREENFIELD TO 11 MILES NORTH OF MOREHEAD
TO 10 MILES NORTHWEST OF JACKSON...MOVING EAST AT 40 MPH.

AN ABRUPT WIND SHIFT TO THE WEST IS EXPECTED...WITH GUSTS TO 55 MPH
POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR SOLDIER AROUND 400 PM...GLOBE AROUND 410
PM...GRAHN AROUND 420 PM...HITCHINS AROUND 430 PM...NAPLES AROUND 440
PM AND WURTLAND AROUND 450 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
149 AND 191 IN KENTUCKY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3834 8324 3842 8324 3873 8303 3876 8289
      3858 8281 3875 8266 3844 8258 3827 8258
      3817 8264 3811 8259 3788 8261 3799 8291
      3798 8303 3811 8290 3817 8292 3818 8306
      3826 8316 3819 8324 3823 8331 3832 8334

12
Special weather statement, Dec 24, 4:57 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EST WED DEC 24 2014

KYZ103-105-OHZ086-087-WVZ005>008-013>015-025-026-242300-
BOONE WV-BOYD KY-CABELL WV-GALLIA OH-JACKSON WV-KANAWHA WV-
LAWRENCE OH-LAWRENCE KY-LINCOLN WV-LOGAN WV-MASON WV-PUTNAM WV-
WAYNE WV-
457 PM EST WED DEC 24 2014

...SPECIAL WEATHER STATEMENT FOR BOYD AND EASTERN LAWRENCE COUNTIES
IN KENTUCKY...AND LAWRENCE AND SOUTHERN GALLIA COUNTIES IN SOUTHEAST
OHIO...AND WAYNE...BOONE...CABELL...JACKSON...KANAWHA...LINCOLN...
NORTHERN LOGAN...SOUTHERN MASON AND PUTNAM COUNTIES IN WEST VIRGINIA
UNTIL 600 PM EST...

AT 454 PM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED ALONG A
LINE FROM LAKE VESUVIUS TO 6 MILES WEST OF CHESAPEAKE TO 9 MILES
SOUTHEAST OF BLAINE...MOVING EAST AT 60 MPH.

AN ABRUPT WIND SHIFT TO THE WEST IS EXPECTED...WITH GUSTS TO 55 MPH
POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR ONA AROUND 510 PM...WEST HAMLIN AROUND 520
PM...GRIMMS LANDING AROUND 530 PM...GIVEN AROUND 540 PM...KENTUCK
AROUND 550 PM AND HANDLEY AROUND 600 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 189 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 57
IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 144 IN WEST
VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 21...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 67 AND 95.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3840 8264 3854 8269 3858 8279 3896 8156
      3859 8152 3854 8130 3848 8126 3830 8124
      3798 8138 3799 8151 3789 8156 3789 8212
      3796 8220 3789 8237 3790 8248 3795 8252
      3789 8260 3791 8273 3795 8280

12
Special weather statement, Dec 24, 5:16 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EST WED DEC 24 2014

OHZ075-076-083>086-WVZ007>009-017-242315-
ATHENS OH-GALLIA OH-JACKSON WV-JACKSON OH-MASON WV-MEIGS OH-VINTON OH-
WASHINGTON OH-WIRT WV-WOOD WV-
516 PM EST WED DEC 24 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN WASHINGTON...
SOUTHEASTERN VINTON...MEIGS...EASTERN JACKSON...GALLIA AND SOUTHERN
ATHENS COUNTIES IN SOUTHEAST OHIO...AND WOOD...NORTHWESTERN WIRT...
NORTHERN JACKSON AND NORTHERN MASON COUNTIES IN WEST VIRGINIA UNTIL
615 PM EST...

AT 513 PM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED ALONG A
LINE FROM WELLSTON TO 4 MILES NORTHWEST OF RIO GRANDE TO 13 MILES
SOUTH OF RIO GRANDE...MOVING EAST AT 45 MPH.

AN ABRUPT WIND SHIFT TO THE WEST IS EXPECTED...WITH GUSTS TO 55 MPH
POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR GALLOPOLIS FERRY AROUND 530 PM...ALBANY
AROUND 540 PM...MOUNT ALTO AROUND 550 PM...BELLEVILLE AROUND 600
PM...LITTLE HOCKING AROUND 610 PM AND ROCKPORT AROUND 620 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
145 AND 180 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3924 8141 3900 8141 3868 8246 3869 8247
      3874 8247 3875 8249 3877 8248 3878 8250
      3891 8250 3908 8263 3920 8231 3943 8155

12
Special weather statement, Dec 24, 5:28 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EST WED DEC 24 2014

OHZ066-067-075-076-084-242330-
ATHENS OH-MORGAN OH-PERRY OH-VINTON OH-WASHINGTON OH-
528 PM EST WED DEC 24 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN WASHINGTON...NORTHEASTERN
VINTON...PERRY...MORGAN AND ATHENS COUNTIES UNTIL 630 PM EST...

AT 526 PM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED ALONG A
LINE FROM 14 MILES EAST OF PICKERINGTON TO LOGAN TO 7 MILES SOUTHWEST
OF ALBANY...MOVING NORTHEAST AT 55 MPH.

AN ABRUPT WIND SHIFT TO THE WEST IS EXPECTED...WITH GUSTS TO 55 MPH
POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR TRIMBLE AROUND 540 PM...STROUD RUN STATE
PARK AROUND 550 PM...EAGLEPORT AROUND 600 PM...HACKNEY AROUND 610 PM
AND MACKSBURG AROUND 620 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
5 AND 17 IN OHIO.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3991 8217 3983 8216 3978 8207 3976 8164
      3959 8158 3959 8149 3965 8146 3961 8127
      3953 8120 3919 8234 3940 8245 3939 8230
      3947 8229 3947 8218 3955 8217 3960 8239
      3973 8238 3983 8241 3984 8248 3993 8247

12
Local storm report, Dec 24, 5:41 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EST WED DEC 24 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     NON-TSTM WND DMG 11 NW HAMDEN            39.25N 82.70W
12/24/2014                   VINTON             OH   911 CALL CENTER

            TREE DOWN ALONG OLD ROUTE 50.

&&

NWS CHARLESTON WV
IRIS SYSTEM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 4:57 PM ESTSpecial Weather StatementRLXBoone, Cabell, Jackson, Kanawha, Lincoln, Mason and 2 more63 min
Dec 24, 5:16 PM ESTSpecial Weather StatementRLXWood59 min
Dec 24, 5:22 PM ESTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo23 min
Dec 24, 5:57 PM ESTSpecial Weather StatementRLXLogan, McDowell, Mingo, Raleigh, Wyoming63 min
Dec 24, 6:02 PM ESTSpecial Weather StatementRLXCalhoun, Clay, Jackson, Putnam, Roane58 min
Dec 24, 6:20 PM ESTSpecial Weather StatementRLXBoone, Kanawha40 min
Dec 24, 6:23 PM ESTSpecial Weather StatementRLXPleasants, Ritchie, Wirt, Wood37 min
Dec 24, 6:54 PM ESTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 4 more66 min
Dec 24, 6:58 PM ESTSpecial Weather StatementRLXClay, Fayette, McDowell, Nicholas, Raleigh, Webster and 1 more62 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.